MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 6900P
Medical Device Problem Codes Gradient Increase (1270); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 02/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 27mm surgical valve was implanted in the mitral position for unknown period of time underwent a valve-in-valve procedure due to unknown reasons.The procedure was performed successfully with a 26mm 9750tfx transcatheter valve.
 
Event or Problem Description
It was reported that a patient with a 27mm 6900p mitral valve was implanted in the mitral position for 7 years and 7 months underwent a valve-in-valve procedure due to unknown reasons.The procedure was performed successfully with a 26mm 9750tfx transcatheter valve.
 
Additional Manufacturer Narrative
Updated sections: b5, b7, d4 expiration date, g3, g6, h4, h6 component code, health effect - clinical code, device code(s), type of investigation, investigation findings, and investigation conclusions.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, the nonstructural dysfunction (nsvd) may also play a role in the development of valvular stenosis.Through further investigation, it was determined that the root cause of this event was most likely due to patient related factors.
 
Event or Problem Description
It was reported that a patient with a 27mm 6900p mitral valve was implanted in the mitral position for 7 years and 7 months underwent a valve-in-valve procedure due to stenosis.The patient presented with heart failure and shortness of breath.The procedure was performed successfully with a 26mm 9750tfx transcatheter valve.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key16588121
Report Number2015691-2023-11753
Device Sequence Number6099766
Product Code DYE
UDI-Device Identifier00690103152647
UDI-Public(01)00690103152647(17)180423
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/23/2018
Device Model Number6900P
Device Catalogue Number6900P27MM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer03/27/2023
04/26/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date04/25/2023
05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age78 YR
Patient SexFemale